Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 20, NWS JSJ
NWS JSJ issued this flash flood warning at Jun 8, 2008, 8:48 PM CDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2008, 8:48 PM CDT (01:48 UTC)
- Expired
- Jun 8, 2008, 10:45 PM CDT
- In force
- 117 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 090151
FFWSJU
PRC013-027-065-071-081-083-115-131-141-090345-
/O.NEW.TJSJ.FF.W.0020.080609T0148Z-080609T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
948 PM AST SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ISABELA
QUEBRADILLAS
SAN SEBASTIAN
UTUADO
LAS MARIAS
LARES
CAMUY
HATILLO
ARECIBO
* UNTIL 1145 PM AST
* AT 932 PM AST...EMERGENCY MANAGEMENT OFFICIALS FROM ARECIBO
REPORTED FLASH FLOODING RESULTING IN FLOODED HOUSES IN
ARECIBO...AND MUDSLIDES IN HATILLO ALONG ROUTE 129 TO LARES.
HEAVY RAINS HAVE CONTINUED INTERMITTENTLY ACROSS MUCH OF THE
WARNED AREA SINCE SUNSET.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1846 6704 1845 6661 1825 6661 1822 6702
TIME...MOT...LOC 0148Z 180DEG 0KT 1830 6687
$$1 follow-up statement
000 WGCA72 TJSJ 090342 FFSSJU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 1140 PM AST SUN JUN 8 2008 PRC013-027-065-071-081-083-115-131-141-090350- /O.EXP.TJSJ.FF.W.0020.000000T0000Z-080609T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ISABELA PR-QUEBRADILLAS PR-SAN SEBASTIAN PR-UTUADO PR-LAS MARIAS PR- LARES PR-CAMUY PR-HATILLO PR-ARECIBO PR- 1140 PM AST SUN JUN 8 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM AST FOR ARECIBO... HATILLO...CAMUY...LARES...LAS MARIAS...UTUADO...SAN SEBASTIAN... QUEBRADILLAS AND ISABELA MUNICIPALITIES... AT 1140 PM AST...SATELLITE IMAGERY INDICATED THAT THE SHOWERS AND THUNDERSTORMS THAT WERE AFFECTING THE WARNING AREA EARLIER HAS DIMINISHED OR MOVED OFF. ALTHOUGH BRIEF SHOWERS WILL LINGER ACROSS THESE AREAS DURING THE NEXT HOUR OR SO...NO ADDITIONAL PERSISTENT HEAVY RAINFALL OR NEW FLASH FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE. LAT...LON 1846 6704 1845 6661 1825 6661 1822 6702 TIME...MOT...LOC 0340Z 180DEG 0KT 1830 6687 $$ AAS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:18 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jun 8, 2:18 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 318 PM AST SUN JUN 8 2008 .DISCUSSION...THE WEAK TROPICAL WAVE SOUTH OF HISPANIOLA THIS AFTERNOON...WILL CONTINUE TO MOVE WESTWARD AWAY FROM THE REGION AND WITHOUT INFLUENCES ON THE LOCAL WEATHER. LATEST SATELLITE IMAGES AND THE GFS MODEL GUIDANCE SUGGESTS THAT DRY AIR WILL ENCOMPASS THE LOCAL ISLANDS BEHIND THE TROPICAL WAVE. THIS DRY AND RELATIVE STABLE AIR MASS WILL PREVAIL ACROSS THE REGION UNTIL AT LEAST EARLY THURSDAY...WHEN A TROPICAL WAVE ALONG 42 WEST THIS AFTERNOON...WILL REACH THE REGION...INCREASING AGAIN THE CHANCES OF SHOWERS AND THUNDERSTORMS. AS HIGH PRESSURE CONTINUE TO DEVELOP ACROSS THE REGION UNTIL THE MIDDLE OF THE WEEK...THE LIMITED MOISTURE AVAILABLE WILL COMBINE WITH THE EXPECTED STRONG DAYTIME HEATING AND LOCAL ISLANDS EFFECTS TO PROMOTE THE DEVELOPMENT OF SCATTERED SHOWERS AND A FEW THUNDERSTORMS ESPECIALLY DURING THE AFTERNOONS AND MAINLY ACROSS THE WESTERN AND INTERIOR SECTIONS OF PUERTO RICO. NO SIGNIFICANT PRECIPITATION IS EXPECTED ACROSS THE U.S. VIRGIN ISLANDS. && .AVIATION...MOSTLY VFR CONDITIONS ARE EXPECTED ACROSS ALL OF THE LOCAL TAF SITES THIS EVENING AND OVERNIGHT. FOR TOMORROW AFTERNOON ONLY BRIEF PERIODS OF MVFR CONDITIONS ARE POSSIBLE NEAR TJBQ AND TJMZ AS SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOP OVER INLAND AND WEST PR AND DRIFT WEST NORTHWESTWARD ACROSS THIS AREA. TNCM AND TKPK WILL REMAIN WITH MOSTLY VFR CONDITIONS DURING THE NEXT 24 HOURS...EXCEPT FOR BRIEF PERIODS OF LOCALLY BROKEN CEILINGS. IN GENERAL...NO HAZARDOUS FLYING CONDITIONS ARE EXPECTED DURING THE NEXT 24 HOURS. LATEST 12Z TJSJ SOUNDING INDICATED A SOUTHEASTERLY WIND FLOW UP TO 15 KNOTS FROM THE SURFACE TO 5K FEET...A LIGHT BUT MOSTLY EASTERLY WIND FLOW FROM 5K FEET TO AROUND 20K FEET AND A SOUTHWESTERLY WIND FLOW UP TO 25 KNOTS ABOVE 20 K FEET. && .MARINE...QUIET MARINE CONDITIONS WILL PREVAIL ACROSS THE REGIONAL COASTAL WATERS WITH SEAS IN THE 2 TO 5 FOOT RANGE AND WINDS IN THE 5 TO 16 KNOTS RANGE THROUGH MONDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 86 75 86 / 20 20 40 40 STT 76 85 76 85 / 20 20 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 72/07/
Hazardous weather outlook, Jun 8, 4:12 AM CDT, 16 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 512 AM AST SUN JUN 8 2008 AMZ710>750-PRZ001>013-091000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 512 AM AST SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ720-730-VIZ001-002-091000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 512 AM AST SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SR
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:55 PM CDT | Areal Flood Advisory | JSJ | 90 min |
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.